Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A new parallel chasing algorithm for transforming arrowhead matrices to tridiagonal form


Author: Suely Oliveira
Journal: Math. Comp. 67 (1998), 221-235
MSC (1991): Primary 65F15; Secondary 68R10, 65F50
MathSciNet review: 1433266
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Rutishauser, Gragg and Harrod and finally H.Y. Zha used the same class of chasing algorithms for transforming arrowhead matrices to tridiagonal form. Using a graphical theoretical approach, we propose a new chasing algorithm. Although this algorithm has the same sequential computational complexity and backward error properties as the old algorithms, it is better suited for a pipelined approach. The parallel algorithm for this new chasing method is described, with performance results on the Paragon and nCUBE. Comparison results between the old and the new algorithms are also presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65F15, 68R10, 65F50

Retrieve articles in all journals with MSC (1991): 65F15, 68R10, 65F50


Additional Information

Suely Oliveira
Affiliation: Department of Computer Science, Texas A&M University, College Station, Texas 77843
Email: suely@cs.tamu.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-98-00895-3
PII: S 0025-5718(98)00895-3
Keywords: Arrowhead matrices, chasing algorithms, pipeline algorithms
Received by editor(s): September 19, 1996
Additional Notes: This research is supported by NSF grant ASC 9528912 and a Texas A&M University Interdisciplinary Research Initiative Award.
Article copyright: © Copyright 1998 American Mathematical Society